Alert archive / Wyoming / High Wind Warnings in 2026
High Wind Warning 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Jan 1, 2026, 1:14 PM MST for Albany County, Carbon County, Laramie County, Wyoming. It took effect at Jan 1, 2026, 6:00 PM MST. It was in force for 26 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jan 1, 2026, 1:14 PM MST (20:14 UTC)
- In effect from
- Jan 1, 2026, 6:00 PM MST
- Expired
- Jan 2, 2026, 8:00 PM MST
- In force
- 26 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 93 km from the middle of the area, began a volume at 20:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 2, 3:00 AM MST | SNOW 20.2 | 10 Wsw Encampment, WY | OLD BATTLE SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9860 FEET. SNOW WATER EQUIVALENT IS 1.6 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 12.6 TO 1. ACCUMULATION WAS OVER 25 HOURS ENDING AT 3 PM Jan 2. CRITERIA REACHED AT APPROX. 3 AM Jan 2. |
| Jan 2, 3:00 AM MST | SNOW 21.8 | 12 Sw Encampment, WY | LITTLE SNAKE RIVER SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8928 FEET. SNOW WATER EQUIVALENT IS 2.0 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 10.9 TO 1. ACCUMULATION WAS OVER 29 HOURS ENDING AT 5 PM Jan 2. CRITERIA REACHED AT APPROX. 3 AM Jan 2. |
| Jan 2, 5:00 AM MST | SNOW 17.8 | 15 Ssw Encampment, WY | WHISKEY PARK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 9020 FEET. SNOW WATER EQUIVALENT IS 1.6 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 11.1 TO 1. ACCUMULATION WAS OVER 25 HOURS ENDING AT 5 PM Jan 2. CRITERIA REACHED AT APPROX. 5 AM Jan 2. |
| Jan 2, 5:00 AM MST | SNOW 22.6 | 14 Wnw Centennial, WY | MEDICINE BOW SNOTEL IN THE SNOWY RANGE. ELEVATION 10512 FEET. SNOW WATER EQUIVALENT IS 1.7 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 13.3 TO 1. ACCUMULATION WAS OVER 28 HOURS ENDING AT 4 PM Jan 2. CRITERIA REACHED AT APPROX. 5 AM Jan 2. |
| Jan 2, 10:00 AM MST | SNOW 13.5 | 20 Wnw Encampment, WY | DIVIDE PEAK SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8730 FEET. SNOW WATER EQUIVALENT IS 1.2 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 11.3TO 1. ACCUMULATION WAS OVER 24 HOURS ENDING AT 12 PM Jan 2 CRITERIA REACHED AT APPROX. 10 AM Jan 2. |
| Jan 2, 11:00 AM MST | SNOW 15.2 | 14 W Centennial, WY | NORTH FRENCH CREEK SNOTEL IN THE SNOWY RANGE. ELEVATION 10153 FEET. SNOW WATER EQUIVALENT IS 1.2 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 12.7 TO 1. ACCUMULATION WAS OVER 24 HOURS ENDING AT 12 PM Jan 2. CRITERIA REACHED AT APPROX. 11 AM Jan 2. |
| Jan 2, 3:00 PM MST | SNOW 12.1 | 20 Ene Dixon, WY | SANDSTONE RANGER STATION SNOTEL IN THE SIERRA MADRE RANGE. ELEVATION 8152 FEET. SNOW WATER EQUIVALENT IS 1.2 INCHES AND THE AVERAGE SNOW TO LIQUID RATIO USED WAS 10.1 TO 1. ACCUMULATION WAS OVER 27 HOURS ENDING AT 3 PM Jan 2 CRITERIA REACHED AT APPROX. 3 PM Ja |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.2 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2323 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
432 WWUS75 KCYS 012014 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 114 PM MST Thu Jan 1 2026 WYZ110-021200- /O.NEW.KCYS.HW.W.0001.260102T0100Z-260103T0300Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 114 PM MST Thu Jan 1 2026 ...HIGH WIND WARNING IN EFFECT FROM 6 PM THIS EVENING TO 8 PM MST FRIDAY... * WHAT...West winds 25 to 35 mph with gusts up to 65 mph expected. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80. * WHEN...From 6 PM this evening to 8 PM MST Friday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ116-021200- /O.NEW.KCYS.HW.W.0001.260102T0700Z-260103T0300Z/ South Laramie Range- Including the cities of Vedauwoo, Buford, and Pumpkin Vine 114 PM MST Thu Jan 1 2026 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM MST FRIDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...South Laramie Range including the Interstate 80 Summit between Cheyenne and Laramie. * WHEN...From midnight tonight to 8 PM MST Friday. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ106-117-021200- /O.NEW.KCYS.HW.A.0001.260102T0900Z-260103T0300Z/ Central Laramie Range and Southwest Platte County-South Laramie Range Foothills- Including the cities of Federal, Bordeaux, Whitaker, and Horse Creek 114 PM MST Thu Jan 1 2026 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Bordeaux area along Interstate 25 between Chugwater and Wheatland, and South Laramie Range Foothills. * WHEN...From late tonight through Friday evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ MN
3 follow-up statements
592 WWUS75 KCYS 020742 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1242 AM MST Fri Jan 2 2026 WYZ110-030000- /O.CON.KCYS.HW.W.0001.000000T0000Z-260103T0300Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1242 AM MST Fri Jan 2 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80. * WHEN...Until 8 PM MST this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ116-030000- /O.CON.KCYS.HW.W.0001.000000T0000Z-260103T0300Z/ South Laramie Range- Including the cities of Vedauwoo, Pumpkin Vine, and Buford 1242 AM MST Fri Jan 2 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. * WHERE...South Laramie Range including the Interstate 80 Summit between Cheyenne and Laramie. * WHEN...Until 8 PM MST this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ106-117-030000- /O.CON.KCYS.HW.A.0001.260102T0900Z-260103T0300Z/ Central Laramie Range and Southwest Platte County-South Laramie Range Foothills- Including the cities of Whitaker, Horse Creek, Bordeaux, and Federal 1242 AM MST Fri Jan 2 2026 ...HIGH WIND WATCH REMAINS IN EFFECT THROUGH THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...Bordeaux area along Interstate 25 between Chugwater and Wheatland, and South Laramie Range Foothills. * WHEN...Through this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ Mose
710 WWUS75 KCYS 021936 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 1236 PM MST Fri Jan 2 2026 WYZ110-030300- /O.CON.KCYS.HW.W.0001.000000T0000Z-260103T0300Z/ North Snowy Range Foothills- Including the cities of Arlington and Elk Mountain 1236 PM MST Fri Jan 2 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80. * WHEN...Until 8 PM MST this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ116-030300- /O.CON.KCYS.HW.W.0001.000000T0000Z-260103T0300Z/ South Laramie Range- Including the cities of Pumpkin Vine, Vedauwoo, and Buford 1236 PM MST Fri Jan 2 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph. * WHERE...South Laramie Range including the Interstate 80 Summit between Cheyenne and Laramie. * WHEN...Until 8 PM MST this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger can lead to property damage. && $$ WYZ106-117-030300- /O.CON.KCYS.HW.A.0001.000000T0000Z-260103T0300Z/ Central Laramie Range and Southwest Platte County-South Laramie Range Foothills- Including the cities of Whitaker, Bordeaux, Federal, and Horse Creek 1236 PM MST Fri Jan 2 2026 ...HIGH WIND WATCH REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Bordeaux area along Interstate 25 between Chugwater and Wheatland, and South Laramie Range Foothills. * WHEN...Until 8 PM MST this evening. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ Fuller
753 WWUS75 KCYS 030234 NPWCYS URGENT - WEATHER MESSAGE National Weather Service Cheyenne WY 734 PM MST Fri Jan 2 2026 WYZ110-116-031200- /O.EXP.KCYS.HW.W.0001.000000T0000Z-260103T0300Z/ /O.NEW.KCYS.HW.A.0002.260104T0600Z-260105T0000Z/ North Snowy Range Foothills-South Laramie Range- Including the cities of Elk Mountain, Pumpkin Vine, Vedauwoo, Buford, and Arlington 734 PM MST Fri Jan 2 2026 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... ...HIGH WIND WARNING WILL EXPIRE AT 8 PM MST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph possible. * WHERE...South Laramie Range including the Interstate 80 Summit between Cheyenne and Laramie, and North Snowy Range Foothills including Arlington and Elk Mountain along Interstate 80. * WHEN...From Saturday evening through Sunday afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ106-031200- /O.EXP.KCYS.HW.A.0001.000000T0000Z-260103T0300Z/ /O.NEW.KCYS.HW.A.0002.260104T0600Z-260105T0000Z/ Central Laramie Range and Southwest Platte County- Including the cities of Bordeaux 734 PM MST Fri Jan 2 2026 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON... * WHAT...West winds 35 to 45 mph with gusts up to 70 mph possible. * WHERE...Bordeaux area along Interstate 25 between Chugwater and Wheatland. * WHEN...From Saturday evening through Sunday afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ117-031200- /O.EXP.KCYS.HW.A.0001.000000T0000Z-260103T0300Z/ /O.NEW.KCYS.HW.A.0002.260104T0900Z-260104T2100Z/ South Laramie Range Foothills- Including the cities of Whitaker, Federal, and Horse Creek 734 PM MST Fri Jan 2 2026 ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 65 mph possible. * WHERE...South Laramie Range Foothills. * WHEN...From late Saturday night through Sunday afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ WYZ101-107-108-118-031200- /O.NEW.KCYS.HW.A.0002.260104T0900Z-260104T2100Z/ Converse County Lower Elevations-East Platte County-Goshen County- Central Laramie County- Including the cities of Torrington, Deer Creek, Glenrock, Bill, Cheyenne, Wheatland, Douglas, and Guernsey 734 PM MST Fri Jan 2 2026 ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph possible. * WHERE...Converse County Lower Elevations, Central Laramie County, East Platte County, and Goshen County. * WHEN...From late Saturday night through Sunday afternoon. * IMPACTS...Mainly to transportation. Strong cross winds will be hazardous to light weight or high profile vehicles, including campers and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 MPH or gusts of 58 MPH or stronger may occur. Continue to monitor the latest forecasts. && $$ CG
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 1, 10:46 AM MST, 2 hours 28 minutes earlier. Its key messages:
- High winds remains possible Thursday morning, with another round possible on Friday.
- Accumulating snow possible in the Snowy and Sierra Madre Ranges Thursday and Friday. Winter Weather Advisories are in effect.
- Above average temperatures, breezy conditions and a chance of precipitation primarily in the mountains expected through early next week, with a pattern change possible late.
Area forecast discussion, Jan 1, 10:46 AM MST, 2 hours 28 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1046 AM MST Thu Jan 1 2026 .KEY MESSAGES... - High winds remains possible Thursday morning, with another round possible on Friday. - Accumulating snow possible in the Snowy and Sierra Madre Ranges Thursday and Friday. Winter Weather Advisories are in effect. - Above average temperatures, breezy conditions and a chance of precipitation primarily in the mountains expected through early next week, with a pattern change possible late. && .SHORT TERM /THROUGH FRIDAY NIGHT/... Issued at 205 AM MST Thu Jan 1 2026 Quieter weather begins to come to an end this afternoon as the next upper-level system starts to impact the region. Upper-level ridging will begin to break down late this morning into the early afternoon hours as an upper-level trough digs into the West Coast and a shortwave ejects out ahead of it. Two wave are expected with the upcoming system. The first will be related to the shortwave ejecting out ahead of the primary trough, with the second wave being to primary trough moving in behind the shortwave. The shortwave will bring an initial surge of 500mb vorticity into the region along with enhanced Pacific moisture, with both reaching southwest Carbon County by 18Z this morning. The next wave will bring another strong vorticity maxima into the same region and reinforcing Pacific moisture, acting to prolong synoptic-scale lift throughout the day and into the overnight hours. 700mb winds have turned southwesterly this morning, favoring upslope development along the Sierra Madres. As the 500mb vorticity pushes into the area this morning, snowfall is expected to start right around 18 to 21Z this afternoon. Surface flow will initially be southerly, favoring the Sierra Madres and prevent the Snowies from being completely shadowed, as is seen with southwesterly surface flow. According to the NAEFS Mean Climatological percentile, precipitable water values will be above the 99th percentile by 21Z this afternoon, suggesting significant snow accumulations during the early portions of this event. PW values will remain above the 99th percentile throughout the duration of the snowfall. Therefore, snowfall totals of between 10 and 20 inches will be possible in the Sierra Madres and Snowies. Decided to keep the Winter Weather Advisories going rather than upgrading to Winter Storm Warnings as the highest totals (12 to 18 inches) looks to remain primarily above 9000 feet, with the highest peaks potentially seeing 20+ inches of snow throughout the event. Future shifts may decide to upgrade as models come into better agreement of just how much snow will fall in the mountains, as they currently range from a minimum of around 8 inches to a maximum of 25 inches. Later tonight into the early morning hours Friday, 700mb winds begin to turn due westerly as a 700mb shortwave pushes across northern Wyoming and a surface low pressure system develops across north central Wyoming. As this low pressure system deepens throughout the night, 700mb winds increase to around 50 to 55kts along the Laramie Range. Modest GFS downward omega values will favor some of these winds mixing down to the surface and potentially resulting in gusts at or above 60mph. In-house random forest guidance has pretty low probabilities for Bordeaux hitting high winds, only around 25 to 30%, with Arlington favored more at around 60 to 65% probability. Unlike recent events, 700mb flow is more favorable for strong to high winds across the wind prone tonight into Friday morning, but gradients are overall weaker and the time period with the best chance for high winds will likely be cut off by the cold front associated with the surface low pressure system. If winds do hit high wind criteria, it will likely be brief and with the fairly weak cold front, gusts to 60mph do not look as likely behind the frontal passage. As a result, decided not to issue any wind headlines and let the day crew take another look at future model runs to determine how likely high winds are in the wind prones. A short-fuse High Wind Warning may be needed, but will ultimately let day crew make the final decision. Friday will mostly see a transitional pattern from the upper-level trough moving through and the intermittent messy upper-level flow before the next upper-level ridge builds into the region. Breezy conditions will remain likely behind the front, but given its weaker temperature gradient, high winds are not expected a this time. Mountain snowfall will slowly come to an end throughout the day Friday, likely ending around 00Z Saturday. Temperatures will hit the maximum shortly before 21Z, before the front moves through. Temperatures will continue to drop throughout the afternoon and evening hours Friday. Highs are currently forecast to be in the low- 40s to mid-50s. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... Issued at 205 AM MST Thu Jan 1 2026 No major changes to the long term forecast. Please see previous discussion from CB... A quick moving system from off of California will continue to disrupt the upper level ridge pattern into the the weekend, helping to bring a bit more breeziness and mountain precipitation to the region. Models show the leading edge of the upper level ridge to be just to the west of the CWA with a weak upper level low undercutting the area Friday night. This will bring will bring in a weak round of precipitation in the form of snow to the Sierra Madres. Raw ensembles show the heaviest snow accumulations will be Friday afternoon. Over night accumulations of up to an inch along the highest peaks will occur (80-90% confidence). Elsewhere will remain dry as the upper level ridge remains mostly in place. This will also enhance the winds along the ridgetops with models showing strong downsloping along the Sierra Madres, Snowy Range, primarily the southern Laramie Range out through the Cheyenne Ridge. Raw ensembles show wind gusts nearing 50 mph (50-60% confidence). Winds will settle overnight taking on a diurnal pattern with gusts dropping to 30-35 mph. Saturday through Monday afternoon will remain dry as models continue to remain in firm agreement with the upper level ridge remaining in place. Dry conditions will persist through Monday. However, a disturbance will shift around the pattern bringing heightened winds back Sunday. A strong 700 mb jet will align with the North Laramie Range with a decent downsloping signal. There is also a weaker 700 mb jet aligning with the Snowy Range. 45-55% of the raw ensembles show these areas will see winds between 45-50 mph. Models show the winds settling down Sunday afternoon with winds settling to 25-30 mph gusts overnight. Models do show there is a 60-80% probability of the lower elevations seeing gusts nearing 30 mph as well. Monday models show the back end of the upper level ridge to be breaking down as an upper level low digs in from the PacNW. South- west flow aloft will allow for some moisture advection to infiltrate the western portion of the CWA bringing in some mountain snow. In- house calculations show the ridgetops of the Sierra Madre Range has 60-80% probability of seeing 5-7 inches of snow accumulating between Monday and Tuesday. The Snow Range has 40-50% probabilities of seeing 1.5-2.5 inches. Areas between 7000-8000 feet will see between 0.5-1 inches while elsewhere will remain dry. Winds associated with this disturbance will also increase the winds Monday into Tuesday with the ridgetops seeing winds of 30-40 mph gusts (50-70%) while the lower elevations will see 25-30 mph. && .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1020 AM MST Thu Jan 1 2026 VFR conditions expected through the period with the exception of RWL where that site will see MVFR after 02Z due to CIGs lowering due to precipitation. A weak disturbance will bring VCSH to KCYS/KLAR/KBFF and -RASN to KRWL after 20Z for KLAR/KRWL and 00Z for KCYS and 02Z for KBFF. Winds will be mostly from the west and southwest through the day with sustained winds between 6-10 kts with KRWL seeing sustained of 15 kts, KCYS/KLAR/KRWL are also seeing gusts between 20-25. KLAR will remain windy through the period as well while the remaining sites will steadily settle after 23-00Z. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...Winter Weather Advisory until 5 PM MST Friday for WYZ112-114. NE...None. && SHORT TERM...AM LONG TERM...WFOCYS/AM AVIATION...CB
Hazardous weather outlook, Jan 1, 3:21 AM MST, 9 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 321 AM MST Thu Jan 1 2026 NEZ002-003-019>021-054-055-095-096-WYZ101>119-021030- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 321 AM MST Thu Jan 1 2026 This hazardous weather outlook is for portions of panhandle Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT High winds remains possible Thursday morning, with another round possible on Friday. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Accumulating snow possible in the Snowy and Sierra Madre Ranges Thursday and Friday. Winter Weather Advisories are in effect. Above average temperatures, breezy conditions and a chance of precipitation primarily in the mountains expected through early next week, with a pattern change possible late. .Spotter information statement... Spotter activation will not be needed.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 1:14 PM MST | High Wind Watch | CYS | Albany, Laramie, Platte | 31 hr |
Nearby
High Wind Warnings in Wyoming, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.